Global and non-global solutions of a nonlinear parabolic equation

Jong Shenq Guo*, Yung Jen Lin Guo, Chi Jen Wang

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

1 Citation (Scopus)


We study the global and non-global existence of positive solutions of a nonlinear parabolic equation. For this, we consider the forward and backward self-similar solutions of this equation. We obtain a family of radial symmetric global solutions which tend to zero as the time tends infinity. Next, we show that there are initial data for which the corresponding solutions blow up in finite time. Finally, we also construct some self-similar single-point blow-up patterns with different oscillations.

Original languageEnglish
Pages (from-to)187-200
Number of pages14
JournalTaiwanese Journal of Mathematics
Issue number2
Publication statusPublished - 2005 Jun


  • Blow-up patterns
  • Forward and backward self-similar solutions
  • Nonlinear parabolic equation

ASJC Scopus subject areas

  • General Mathematics


Dive into the research topics of 'Global and non-global solutions of a nonlinear parabolic equation'. Together they form a unique fingerprint.

Cite this